Discussions that mention asacol

Bowel Disorders board


Hi megs....congratulations on your marriage, closure of your house AND your new job (whew)!! With all that excitement, no wonder you're starting to flare considering you're not on meds.

I also congratulate you on recognising the early signs of a flare...
MOST DEFINITELY start the Rowasa nightly....you have to start all over again to get it under control.

Without me checking back if I asked you this before....how did you taper the Rowasa?

The #1 rule with UC....if you know you will be in an ongoing stressful situation, always stay on maintenance meds.

I've recently seen way too many people with distal UC have it become pancolitis because of no maintenance meds while going through stressful times.

The adrenaline and higher cortisol through the stress gets us through with minimal symptoms, but it doesn't mean that the gut isn't responding to the stress. UC flares can be silent until the most obvious symptoms start.

Are you also on any Asacol as well? And...how far up is your UC?

Don't wait...been there and not worth it, for it'll take a while (week or more) for this flare to start have you feeling better.

Yes, left-sided pain during period was always a constant for me (I had endometriosis)....but more so, periods release prostoglandins and affect the bowel. Many women have diarrhea, urges..etc during their periods even when not affected by UC.

Since you're flaring, any stressful time may affect that area.

Start the Rowasa, stay on it nightly until you have NO MORE symptoms. Then stay on it for another week....then start to taper, every 2 nights for two weeks, etc.

Your symptoms will dictate the tapering...and don't be in a hurry, for I'm sure the recent changes of your new life will have some stressors left in them.

Please let me know how it goes...

This isn't really a wait and see situation from my perspective....you could wait and see yourself into it progressing. That's a reality I hope you don't experience, and to let you know, that's one I've been trying to avoid for over 16 years.

Take care,
quincy
Thanks for your thorough response. I have taken your advice and I am going to take it every night for a couple of weeks. However, I struggle with this. It's almost impossible to sleep. The stuff makes my stomach hurt a lot, and I feel like I have to go to the bathroom the whole night. Then, in the morning I still feel that way, but I can't go. I'm not sure what's more miserable. Not being able to sleep and spending the whole night feeling like I have to go, or having UC.

I am not on asacol, but I am supposed to go see a gastro doc on the advice of my colon/rectal doc, it's just a matter of me making an appointment.

Thanks again :)